# SDR 96ZZZX4608

- Difficulty date: July 23, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N78MC
- Make and model: Lear 35A
- Aircraft serial: 117
- System (JASC): 2730 · Elevator Control System
- Part: Control Cable
- Part number: 2300003171
- Condition: Broken
- Location: Elevator
- Part time: 490 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: O
- Precautionary procedure: C, D

## Discrepancy

PILOT FELT LOSS OF ELEVATOR AUTHORITY DURING TAKEOFF ROLL.  TAKEOFF WAS ABORTED WITHOUT INCIDENT AND AIRCRAFT WAS TURNED OVER TO MAINTENANCE.  THE RIGHT AFT ELEVATOR CONTROL CABLE WAS FOUND FRAYED AND BROKEN BETWEEN THE TWO UPPER PULLEY SETS.  INSTALLATION OF A NEW CABLE USING SAME ROUTING REVEALED THAT CABLE COULD CHAFE ON A BOLT THAT RETAINS THE YAW DAMPENER SERVO.  FURTHER INSPECTION SHOWED THE RUDDER CABLE (RIGHT) AND ELEVATOR  CABLE CROSSED BETWEEN THE UPPER PULLEY SETS.  CORRECTION OF CABLE ROUTING ELIMINATED CHAFE SITUATION.  RUDDER CABLE WAS NOT CHANGED WITH ELEVATOR CABLE.  THIS AREA IS DIFFICIULT TO INSPECT DUE TO BLEED AIR PLUMBING.
